Utah, 2005Damaging Wind in Utah, June 21, 2005
June 21, 2005 · NWS SLC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 21, 9:35 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 21, 9:35 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1035 AM MDT TUE JUN 21 2005
.SYNOPSIS...AN UPPER LEVEL HIGH WILL REMAIN CENTERED TO THE EAST
OF THE INTERMOUNTAIN REGION THROUGH THE WEEK WITH A SOUTHERLY FLOW
OVER UTAH. MOISTURE WILL INCREASE FROM THE SOUTH TODAY AND
WEDNESDAY.
&&
.DISCUSSION...MID AND UPPER LEVEL RIDGE CENTERED OVER CO THIS
MORNING...WITH WELL DEFINED MID LEVEL MOISTURE AXIS EXTENDING ACROSS
WESTERN AZ/UT INTO EASTERN NV...AROUND WESTERN PERIPHERY OF UPPER
RIDGE. TWO PRIMARY FEATURES OF INTEREST WHICH SHOULD AID IN
CONVECTIVE DEVELOPMENT AND ORGANIZATION THIS AFTERNOON ACROSS
FORECAST AREA INCLUDE SHORTWAVE TROUGH LIFTING ACROSS CENTRAL CA AT
THIS TIME...AS WELL AS WEAK VORTICITY MAXIMA...EVIDENCED BY DRYING
IN WV/IR IMAGERY...MOVING NORTHWARD ACROSS LOWER CO RIVER VALLEY OF
SOUTHERN AND WEST CENTRAL AZ. INITIAL FEATURE PROGGED TO LIFT
NORTHWARD INTO OREGON BY THIS AFTERNOON...WITH ENTRANCE REGION TO
ASSOCIATED 300MB JET LOCATED ACROSS WEST CENTRAL AND NORTHWEST UT.
EXPECT THIS FEATURE TO AID/ENHANCE CONVECTIVE DEVELOPMENT BY EARLY
AFTERNOON ACROSS WEST DESERT AND WASATCH REGIONS. MODELS SUGGEST
LIFT ASSOCIATED WITH THIS FEATURE TO SHIFT NORTH OF UT/ID BORDER BY
THIS EVENING. MEANWHILE FURTHER SOUTH CO RIVER VALLEY FEATURE SHOULD
HELP FLARE CONVECTION ACROSS SOUTHWESTERN UT LATE THIS AFTERNOON
INTO THIS EVENING. REGIONAL 12Z SOUNDINGS INDICATE VERY DEEPLY MIXED
LAYER JUST ABOVE SURFACE...AND MODEL PROG SOUNDINGS INDICATE
MOISTURE THIS AFTERNOON WILL REMAIN ABOVE 600MB...THUS DRY
MICROBURST WINDS CAN BE EXPECTED. GOING POPS LOOK REASONABLE...SO NO
UPDATES PLANNED AT THIS TIME.
&&
.FIRE WEATHER...RH/DEWPOINTS MADE A NICE RECOVERY OVERNIGHT ACROSS
CENTRAL AND SOUTHERN UTAH. TDS IN THE MID 40S CURRENTLY BUT
STARTING TO LOWER. SOUNDINGS LOOK GOOD FOR INITIAL STORMS TO CONTAIN
MICROBURSTS. SO...WITH THIS AND WELL CURED FINE FUELS...WILL
CONTINUE RED FLAG WARNING THRU MIDNIGHT...AND ADD ZONES 445-449.
THANKS GJT FOR GOOD COORDINATION.
&&
.HYDRO...AVAILABLE MOISTURE FROM SNOWMELT APPEARS TO BE DECREASING
RAPIDLY WITHIN SEVIER BASIN GIVEN CURRENT HYDROGRAPH. RIVER IS
FORECAST TO REMAIN ABOVE BANKFULL OVER NEXT FEW DAYS...HOWEVER IT
APPEARS UNLIKELY RIVER WILL BE ABLE TO REACH FLOOD STAGE. AS A
RESULT MAY BE ABLE TO CANCEL GOING WARNING THIS AFTERNOON.
&&
.AVIATION...SEE SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UTZ420-431>435-437-445>449 IN EFFECT
UNTIL MIDNIGHT.
FLOOD WARNING FOR THE SEVIER RIVER THROUGH NOON THURSDAY.
WY...NONE.
SEAMAN/SMITHHazardous weather outlook, Jun 21, 4:00 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MDT TUE JUN 21 2005
UTZ005-012>021-221300-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH-
500 AM MDT TUE JUN 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN UTAH.
.DAY ONE... TODAY
A FLOOD WARNING REMAINS IN EFFECT FOR THE SEVIER RIVER. WARM
TEMPERATURES WILL CONTINUE SNOWMELT TODAY...RESULTING IN LOCAL
FLOODING ALONG THE SEVIER RIVER FROM THE HEADWATERS TO THE SEVIER
VALLEY AROUND RICHFIELD.
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY...MAINLY FOR WESTERN
PORTIONS. THE STORMS WILL PRODUCE LITTLE RAINFALL AND STRONG
MICROBURST WINDS...ESPECIALLY AT THE LOWER ELEVATIONS. A RED FLAG
WARNING HAS BEEN ISSUED FOR WILDLAND FIRE-FIGHTERS FOR THE POTENTIAL
DRY LIGHTNING AND ASSOCIATED MICROBURST WINDS BELOW ABOUT 6500 FEET.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
TEMPERATURES WILL BE HOT DURING THE WEEK. SNOW MELT FLOODING ON
THE SEVIER RIVER WILL CONTINUE AT LEAST THROUGH THURSDAY MORNING.
UTZ001>004-006>011-WYZ021-221300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
500 AM MDT TUE JUN 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.
.DAY ONE... TODAY
HOT TEMPERATURES WILL CONTINUE SNOWMELT TODAY. WATERWAYS FED BY HIGH
ELEVATION SNOW PACK FROM THE WASATCH AND UINTA MOUNTAINS WILL BE
RUNNING HIGH TO NEAR BANKFULL. USE EXTREME CAUTION NEAR THE STREAMS
AND RIVERS. ISOLATED LATE DAY THUNDERSTORMS ARE EXPECTED. THESE
STORMS COULD CONTAIN LOCAL GUSTY WINDS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
HOT TEMPERATURES THROUGH THIS WEEK WILL CONTINUE THE HIGH ELEVATION
SNOWMELT. WATERWAYS FED BY HIGH ELEVATION SNOWPACK...ESPECIALLY THE
SOUTHERN WASATCH RANGE...WILL EXPERIENCE INCREASED FLOWS...WITH LOCAL
BANKFULL CONDITIONS.
Thunderstorm Wind, Sanpete
- When
- June 21, 1:30 PM MST to 2:00 PM MST
- Where
- Sanpete County, Moroni
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.533, -111.583
Thunderstorm/microburst winds destroyed roof on a turkey hatchery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, June 21, 20052 deaths · $100,000 · 1 in hail · 3 events
- Damaging Winds in Washington, June 21, 200512 injured · 77 kt wind · 12 events
- Lightning Strike in Wyoming, June 21, 200511 injured · 1 event
- Hail and Damaging Winds in Nebraska, June 21, 2005$135,000 · 1 in hail · 8 events
- Wildfire in Oregon, June 21, 2005$114,000 · 1 event
- Lightning Strikes in Georgia, June 21, 20051 injured · $55,000 · 2 events
- Damaging Winds and Lightning Strike in Utah, June 21, 20052 injured · 64 kt wind · 4 events
- Hail and Damaging Winds in Montana, June 21, 200570 kt wind · 13 events
- Hail and Damaging Winds in Nebraska, June 21, 20051.75 in hail · 8 events
- Damaging Winds in Idaho, June 21, 2005$10,000 · 56 kt wind · 4 events
- Damaging Winds in South Dakota, June 21, 200555 kt wind · 3 events
- Hail in Colorado, June 21, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462251.